Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 2, 2017, 11:31 PM EDT for Lewis County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 3, 2017, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
907
WWUS81 KBUF 030331
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1131 PM EDT SUN JUL 2 2017
NYZ006-008-030430-
Oswego-Lewis-
1131 PM EDT SUN JUL 2 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND NORTHEASTERN
OSWEGO COUNTIES...
At 1131 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cranberry Lake to 6 miles northeast
of Lowville to 7 miles northwest of Redfield. Movement was east at
45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lowville, Redfield, Highmarket, Whetstone Gulf State Park, New
Bremen, Watson, Martinsburg, Lyonsdale, Greig and Orwell.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4342 7553 4348 7581 4347 7582 4354 7607
4386 7545 4403 7516 4361 7511
TIME...MOT...LOC 0331Z 276DEG 37KT 4425 7493 4401 7514 4387 7542 4358
7595
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 10:28 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 2, 10:28 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1028 PM EDT Sun Jul 2 2017 .SYNOPSIS... Scattered showers and thunderstorms will cross portions of the region overnight as a weak cold front shifts east across the lower Great Lakes. High pressure then builds across the region for the first half of the work week bringing dry weather and very comfortable temperatures. The next chance of rain comes Thursday as a low pressure system exits the mid-west and approaches the lower Great Lakes. && .NEAR TERM /THROUGH MONDAY/... As of 10pm, Radars are showing a broken band of showers and thunderstorms extending from the Saint Lawrence River Valley southwest across Lake Ontario to Niagara Falls. This activity is being forced by a weak cold front shifting southeast across western and north-central NY. The most organized storms will shift across the Saint Lawrence River Valley and eastern Lake Ontario region through about midnight. Further south and west coverage will be much more scattered/isolated. As the boundary settles southward across the region overnight, shower activity will greatly diminish becoming mainly dry with a few isolated showers overnight. On Monday, high pressure will build over the upper Great Lakes, with the frontal boundary settling across northern PA. Light northwest to north winds will be in place, along with a very pleasant and dry airmass. High temperatures will top out in the mid to upper 70s, with very comfortable afternoon dew points in the low to mid 50s. An isolated shower or two cannot be ruled out in the far southern Tier in proximity to the stalled frontal boundary over northern PA, and also in the North Country with a marginal amount of moisture in cyclonic flow aloft with weak upslope surface flow. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... High pressure will settle across the Great Lakes period to start this period, and bring fair weather with afternoons filled with sun and clouds. An upper level trough will remain over the Eastern Great Lakes through Wednesday morning, and this will promote cool nights around 50F for the traditionally cooler interior regions, and mid to upper 50s across the lake plain and near the lakes. Dewpoints will remain comfortable in the 50s through Wednesday morning. Through the day Wednesday this high pressure will slide to the east, and a return southerly flow will bring increasing amounts of moisture (humidity) northward. Temperatures aloft at 850 hPa will also be increasing, upwards to 15 to 17C. These temperatures aloft, with southerly flow will promote afternoon temperatures reaching to around the lower 80s. By Wednesday evening dewpoints will be nearing 60F, and warm muggy nights will return. Clouds will thicken Wednesday night as a warm front from the Great Lakes nears the region. These thickening clouds will leave Wednesday night warm, with lows ranging from the lower 60s to the east, and upper 60s across WNY. As the warm front nears a few showers, and possible rumble of thunder will be possible through the night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A shortwave is forecast to move across the Great Lakes which will likely to aid the development of an MCS across the mid-west which will then track across our region late Thursday and Thursday night. Model guidance (12Z GFS/GGEM/ECMWF) continues to be in good agreement handling this convective feature, supporting likely PoPs late Thursday and Thursday night. This system has the potential to bring heavy rainfall with localized rainfall amounts of greater than 2 inches possible depending on the track of this system. It is still too far out to determine if and where this may occur, but will discussed the small chance that this may occur somewhere in the cwa in the HWO. The convective system will exit into New England Friday, which will then be followed by another more distinct upper level trough. There may be a break between the two systems with a period of dry weather but this is difficult to resolve at this point. As a result the forecast carries a chance of showers behind the MCS which gradually diminishes through Saturday. After this, a broad ridge of high pressure is forecast to build across the Great Lakes region Saturday night and Sunday, with dry weather for the 2nd half of the weekend. Temperatures will start of humid and seasonably warm on Thursday, with forecast highs in the upper 70s to lower 80s and these may be a few degrees warmer depending on the timing of the convective system. Cooler air will build in behind this, with slightly below normal temperatures with highs in the 70s Friday through Sunday. The coolest day should be Saturday, with overnight lows expected to fall well into the 50s. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... VFR conditions will prevail through the overnight and into Monday. A weak boundary is in the process of crossing the region late this evening with some scattered showers and thunderstorms. KART will see this line move over the terminal between 230Z and 4z with some reductions to vis and gusty winds probable. Other sites may also see some of the more isolated showers pass near by or over through 06z. Any heavier showers could produce localized MVFR/IFR conditions. These showers will dissipated overnight. Monday, High pressure will bring mainly clear skies and light west winds with VFR. Outlook... Monday night through Wednesday...VFR. Thursday and Friday...VFR/MVFR with scattered showers. && .MARINE... A weak frontal boundary is in the process of crossing the lakes late this evening with some scattered showers and thunderstorms. These showers and thunderstorms could produce some isolated gusty, erratic winds on the lakes through midnight or so. Canadian high pressure will then build south across all of the Great Lakes region for Monday and Independence Day (Tues). This will offer ideal recreational boating conditions to close out the long holiday weekend. The only caveat to the ideal conditions will be that winds on Independence Day may actually be too light for favorable sailing. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...CHURCH/SMITH NEAR TERM...CHURCH/SMITH SHORT TERM...THOMAS LONG TERM...APFFEL AVIATION...CHURCH/SMITH MARINE...CHURCH/RSH/SMITH
Hazardous weather outlook, Jul 2, 4:21 PM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 421 PM EDT Sun Jul 2 2017 NYZ001>008-010>014-019>021-085-032030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 421 PM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There may be locally heavy rainfall Thursday afternoon and Thursday night, with a small chance for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-032030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 421 PM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 2, 9:38 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
938 PM EDT SUN JUL 2 2017
NYZ007-030245-
Jefferson-
938 PM EDT SUN JUL 2 2017
...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...
At 933 PM EDT, a line of strong thunderstorms was located 43 miles
northwest of Watertown, moving east at 45 mph. These storms will
enter far northwestern Jefferson county shortly after 1000 PM and
reach Watertown just before 1030 PM.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Watertown, Fort Drum, Stony Point, Clayton, Adams, Dexter, Glen Park,
Redwood, Kring Point State Park and Adams Center.
This includes Interstate 81 between exits 39 and 52.
LAT...LON 4440 7585 4421 7546 4368 7608 4370 7624
4390 7633 4392 7628 4393 7631 4391 7633
4395 7635 4402 7636 4404 7639 4411 7642
4414 7635 4420 7631 4422 7619 4424 7617
4429 7615 4430 7610 4435 7601 4435 7595
TIME...MOT...LOC 0133Z 287DEG 37KT 4423 7670
ApffelSpecial weather statement, Jul 2, 10:37 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1037 PM EDT SUN JUL 2 2017
NYZ007-008-030330-
Jefferson-Lewis-
1037 PM EDT SUN JUL 2 2017
...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND NORTHERN LEWIS
COUNTIES...
At 1035 PM EDT, a line of strong thunderstorms extended from Sackets
Harbor to Watertown to Theresa with this line moving east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Watertown, Fort Drum, Carthage, West Carthage, Dexter, Glen Park,
Herrings, Redwood, Kring Point State Park and Denmark.
This includes Interstate 81 between exits 44 and 49.
LAT...LON 4432 7568 4410 7517 4386 7536 4393 7635
4440 7584
TIME...MOT...LOC 0235Z 274DEG 29KT 4405 7594
ApffelSpecial weather statement, Jul 2, 11:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1131 PM EDT SUN JUL 2 2017
NYZ006-008-030430-
Oswego-Lewis-
1131 PM EDT SUN JUL 2 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS AND NORTHEASTERN
OSWEGO COUNTIES...
At 1131 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cranberry Lake to 6 miles northeast
of Lowville to 7 miles northwest of Redfield. Movement was east at
45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lowville, Redfield, Highmarket, Whetstone Gulf State Park, New
Bremen, Watson, Martinsburg, Lyonsdale, Greig and Orwell.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4342 7553 4348 7581 4347 7582 4354 7607
4386 7545 4403 7516 4361 7511
TIME...MOT...LOC 0331Z 276DEG 37KT 4425 7493 4401 7514 4387 7542 4358
7595
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 2, 9:30 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jul 2, 9:38 PM EDT | Special Weather Statement | BUF | Jefferson | 67 min |
| Jul 2, 10:37 PM EDT | Special Weather Statement | BUF | Jefferson | 53 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.